No Yaz for me

I was on Levlen ED for around eight years and from the beginning I felt great on it.  Over time though, and definitely in the last few months, I have been getting side effects.  The last few months my time of month has been light, and a severe athymia (no, to  very low, emotions is the best way I can describe in layman's terms) has been experienced in the last month taking it.  I felt completely drugged. 

Another possible side effect of Levlen ED and other birth control pills that I have only just identified is eye irritation leading to iritis.  My Chronic Fatigue may be related to the BCP, or at least exacerbated by it.  The irony of most BCP is that over time most women lose their sex drive so they are covered from pregnancy either way.  Yes, over time my sex drive has plummeted too.

My testosterone levels are at unnaturally low levels (for a woman my age) and I am overweight in part due to abnormally low monthly flow.  Many contraceptive pills will suppress your testosterone which may lead to muscle weakness, muscle development issues particularly in women under 25, low sex drive and fatigue.    

It's ironic that I went on Levlen ED to deal with heavy periods and have ended hating light flow.  This pill also screwed with my appetite so as time went on, all I wanted was excessive carbohydrates, chocolate, excessive sugar and I never felt like I had the benefit of food the last few months.

All in all, I was on Levlen ED for eight years, and when I first went on it I waxed lyrical because I was no longer terrified of bleeding to death.  Looking back though, it's likely that fatigue was an issue from the beginning it was a slow burning thing.  The last couple of years in particular have been steadily awful.  I do suspect that it has contributed for my CFS and probably should have taken the advice of my doctor who specialised in CFS by going off it straight away as he suggested.  I developed PTSD from my hellish times of the month pre-pill, and at the time the risk outweighed the benefits for me.

So, as using Levlen ED went from being a miracle drug for me, to a hellish experience, I spoke to my doctor about trying a lower hormonal pill to try and reduce side effects and then things went from bad to worse.  I made the mistake of thinking that I would be one of the women who would do well on this and hoped that the women doing badly were an aberration.  How wrong can a woman be?!  I lasted on Levlen ED for eight years and three days on Yaz. 

The first day on Yaz was unpleasant, I felt drugged and ached all over.  I also felt the way I had with the Levlen ED towards the end, like I had no ability to feel.  My fatigue was through the roof but I figured that if I stayed with it things might improve (bear in mind that day one, two and three were excellent with Levlen ED so I was being delusional and optimistic).  I should have listened to my body and stopped.  On day two I took a little more thyroxine as I read that this drug can mean thyroid patients need a bit more thyroxine.  Day two was a really good day.  I managed to exercise well, get gardening and housework done, my feeling on nothingness lifted.  Life felt pretty good day two.  Day three is a return to day one with a vengeance and more pain, dizziness, nausea, spotting which I never had on Levlen ED and fatigue.  I do not feel like I am in my own body today and it's a horrendous experience.  So on day 3 I am done with BCP for the foreseeable future and I do not see the IUD as a viable alternative at this point even though it's what my natural medicine focused doctor originally recommended.  

I guess I might consider a non hormonal IUD made from copper.  It's unlikely I will as the side effects sounds quite nasty also and may cause heavier bleeding which I do not want.  I'm just writing this so women know that you can get a non hormonal IUD as well as hormonal.  Feeling this fatigued it's hard to give a damn about alternatives, I just want off them all for the minute.  I will do the sensible thing and have made an appointment to follow up with my doctor next week (he is not available this week).

It is my firm opinion that while it will make me sound like an old grump, given that women's endocrine (hormonal) system does not fully develop until they are 24, I think any BCP should be avoided before then.  I also noted that the risks of muscle development issues seem to go up in younger women as may highly adverse events.  I have also read that many women in their teens are taking BCP for acne.  I personally believe that there are better ways to manage acne (even though I know it's unpleasant) than the BCP with virtually no risk.  I would start with french clay masks and a professional cleansing program from party plan company Mary Kay or the less expensive cleanse, tone and moisturise program from supermarkets with Nuetrogena.  Finding an acne program could actually be fun!  

Other women's experiences with Birth Control Pills in particular Yaz, information, law suit:
  • headache,
  • changes in your menstrual periods,
  • vaginal bleeding between periods (spotting),
  • missed/irregular periods,
  • nausea (especially when you first start taking Yaz),
  • vomiting,
  • bloating,
  • stomach cramps,
  • breast pain/tenderness/swelling,
  • nipple discharge,
  • fatigue,
  • irritability,
  • decreased sex drive (libido),
  • changes in weight or appetite,
  • mood changes,
  • freckles or darkening of facial skin,
  • increased hair growth,
  • loss of scalp hair,
  • problems with contact lenses,
  • swelling of the ankles/feet (fluid retention), or
  • vaginal itching or discharge.

Yaz may increase the risk of blood clotsstroke, and heart attack. It can also increase blood potassium levels."

Yaz and similar BCP law suit:


Yaz and Yasmin survivors blog (Yasmin is similar to Yaz in drug composition):


Yaz - one woman's experience and sharing of others:

Yaz withdrawal - one woman's account, abnd possible coping ideas:




Popular posts from this blog

In a world of pain

So not winning

Just enough joy